Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Treated for breast cancer. Taking efexor xl for hot flashes. Cause and cure?

Hi, I have been prescribed Efexor XL tabelts to help with hot flushes. I have recently been treated for breast cancer & I am on Tampoxifen tablets which have made my flushes more severe. Can these depression tablets help? I feel very hesitant to start them as I dont suffer depression or anxiety attacks . Opinion? please
Asked On : Wed, 23 Jan 2013
Answers:  1 Views:  35
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Oncologist, Radiation 's  Response
You are using tamoxifen tablet that means you are pre-menopausal and are on treatment for hormone positive breast cancer. Now, estrogen block can lead to many post menopausal symptoms like hot flushes as you are experiencing. I should know the frequency of hot flush and how does it restrict your normal activities. Anyway Your doc has prescribed Efexor XL (venlafexin) which is a standard medication in your case. But other medications are also there like gabapentin. Your best option may be to modify your life style first. Do not take too much of alcohol, caffeine. Habit of smoking to quit. use cloth of cotton. You may use cotton cloth soaked with water and tie it over neck. these measures on long term may be beneficial. Consult your oncologist. Take care.
Answered: Wed, 23 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor